Alert archive / Georgia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 67, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Apr 8, 2006, 3:43 AM EDT for Cherokee County, Cobb County, Fulton County, Georgia. It was in force for 47 min. 10 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 8, 2006, 3:43 AM EDT (07:43 UTC)
- Expired
- Apr 8, 2006, 4:30 AM EDT
- In force
- 47 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
Counties Cherokee County, GA, Cobb County, GA, Fulton County, GA
The radar
The Atlanta radar (KFFC), 92 km from the middle of the area, began a volume at 07:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 8, 3:48 AM EDT | HAIL 1 | Acworth, GA | |
| Apr 8, 3:50 AM EDT | TORNADO 0 | 7 W Marietta, GA | *** 1 INJ *** F0 TORNADO...8W MARIETTA TO MARIETTA. TWO-SEGMENTED PATH WITH OVERALL LENGTH OF 8 MILES AND PATH WIDTH 50 YARDS. FIRST SEGMENT FROM DUE WEST ROAD/GA 120 TO 6W MARIETTA. DAMAGE ALONG THIS PATH TO 6 HOMES IN THE CORN LAKE AREA FROM DOWNED TREES...O |
| Apr 8, 3:55 AM EDT | TORNADO 1 | 8 N Marietta, GA | F1 TORNADO...NOONDAY TO 3E SWEAT MOUNTAIN. TORNADO CONTINUED INTO NORTH FULTON COUNTY. PATH LENGTH IN COBB COUNTY OF 7 MILES AND PATH WIDTH OF 10 TO 200 YARDS. 60 HOMES DAMAGED IN THE JAMERSON FOREST SUBDIVISION NEAR NOONDAY...10 WITH MAJOR DAMAGE AND 50 WITH |
| Apr 8, 3:57 AM EDT | HAIL 1 | 4 Se Canton, GA | |
| Apr 8, 3:59 AM EDT | TSTM WND DMG | 7 Sw Canton, GA | POSSIBLE TORNADO. ROOF OFF A HOUSE. POSSIBLE INJURIES. |
| Apr 8, 3:59 AM EDT | TSTM WND DMG | 7 W Canton, GA | NUMEROUS TREES DOWN ACROSS THE CENTRAL AND SOUTHERN PORTION OF THE COUNTY FROM 7 MILES WEST OF CANTON TO 3 MILES EAST OF WOODSTOCK. FOUR HOMES WITH MAJOR DAMAGE...9 HOMES WITH MODERATE DAMAGE...22 HOMES WITH MINOR DAMAGE...SEVERAL AUTOMOBILES DAMAGED FROM FALL |
| Apr 8, 4:00 AM EDT | TSTM WND DMG | 9 Sw Canton, GA | STRUCTURAL DAMAGE TO A HOUSE. |
| Apr 8, 4:15 AM EDT | TSTM WND DMG | 8 Ne Marietta, GA | POSSIBLE TORNADO. TREES DOWN ON THREE HOUSES IN BRIGHTON WOOD SUBDIVISION OFF HIGHWAY 92 AND SANDY PLAINS ROAD. |
| Apr 8, 4:15 AM EDT | TORNADO 0 | 7 W Marietta, GA | *** 1 INJ *** TORNADO TRACKED FROM 7 MILES WEST OF MARIETTA TO JUST WEST OF I-75. THREE HOMES WERE DAMAGED. ONE INJURY WAS REPORTED. DAMAGE OCCURRED TO A SHOPPING CENTER IN MARIETTA. |
| Apr 8, 4:15 AM EDT | TORNADO 1 | 8 N Marietta, GA | TORNADO TOUCHED DOWN IN NOONDAY AREA, JUST SOUTH OF CHEROKEE COUNTY LINE, TO NEAR SWEAT MOUNTAIN. 24-30 HOMES WERE HEAVILY DAMAGED IN THE JAMERSON SUBDIVISION. THE TOP FLOOR OF ONE HOME WAS COMPLETELY DESTROYED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 7, 9:20 PM EDT | Tornado Watch | SPC | 10 hr |
| Apr 8, 3:10 AM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 7.7 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 401 J/kg
- Mixed-layer CIN
- -165 J/kg
- Mixed-layer LCL
- 1498 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 246 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 080744 SVRFFC GAC057-067-121-080830- /O.NEW.KFFC.SV.W.0067.060408T0743Z-060408T0830Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 343 AM EDT SAT APR 8 2006 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CHEROKEE COUNTY IN NORTH CENTRAL GEORGIA COBB COUNTY IN NORTH CENTRAL GEORGIA FULTON COUNTY IN NORTH CENTRAL GEORGIA * UNTIL 430 AM EDT * AT 340 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS UP TO 70 MPH. THIS STORM WAS LOCATED 10 MILES SOUTHWEST OF ACWORTH...AND MOVING EAST AT 60 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WOODSTOCK...WHITEWATER...WALESKA...SANDY SPRINGS...ROSWELL...POWDER SPRINGS...MARIETTA...KENNESAW...HOLLY SPRINGS...CHEROKEE... CANTON...BUFFINGTON AND BALL GROUND. A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3441 8464 3386 8472 3387 8434 3438 8425 $$
1 follow-up statement
000 WWUS52 KFFC 080758 SVSFFC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 357 AM EDT SAT APR 8 2006 GAC057-067-121-080830- /O.CON.KFFC.SV.W.0067.000000T0000Z-060408T0830Z/ COBB GA-CHEROKEE GA-FULTON GA- 357 AM EDT SAT APR 8 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM EDT FOR FULTON AND COBB COUNTIES... AT 359 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLFBALL SIZED HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM MARIETTA TO WALESKA...OR ALONG A LINE EXTENDING FROM MARIETTA TO CANTON...MOVING EAST AT 60 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LEBANON...CANTON...WOODSTOCK...WHITEWATER...HOLLY SPRINGS... BUFFINGTON...BALL GROUND...NELSON...ROSWELL...SANDY SPRINGS AND FREE HOME. A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. HAIL UP TO 1.25 INCHES IN DIAMETER HAS BEEN REPORTED IN ACWORTH AT 348 AM EST WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3441 8464 3386 8472 3387 8434 3438 8425 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 10:10 PM EDT, 5 hours 33 minutes earlier.
Area forecast discussion, Apr 7, 10:10 PM EDT, 5 hours 33 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1010 PM EDT FRI APR 7 2006 .UPDATE... UPPER LEVEL SYSTEM STILL DIGGING. BACKING FLOW SEEMS TO BE SLOWING PROGRESS OF EVENT. HAVE SLOWED THINGS DOWN IN THE FORECAST BY LOWERING POPS OVERNIGHT ACROSS CENTRAL GEORGIA. (PREVIOUS DISCUSSION) .SHORT TERM...(TONIGHT THROUGH SUNDAY NIGHT) ATMOSPHERE SLOW TO DESTABILIZE OVER NORTH AND CENTRAL GEORGIA WITH A GOOD CAP AROUND 800 MB ON THE 18Z SOUNDING AT BOTH FFC AND BMX. THIS WILL CHANGE OVERNIGHT AS SYSTEM OVER MISSOURI/KANSAS MOVES EAST TO MISSISSIPPI BY SATURDAY MORNING. AIR MASS WILL CONTINUE TO MOISTEN AND DESTABILIZE AND CAP SHOULD ERODE DURING NIGHT ALLOWING SHOWERS AND THUNDERSTORMS TO SPREAD/DEVELOP INTO AREA. LLJ OF 35 TO 45 KNOTS MOVES INTO AREA OVERNIGHT AND ALSO IN FAVORABLE RIGHT REAR UPPER JET THEREFORE WITH BUOYANCY, WIND SHEAR, AND DYNAMICS THE POTENTIAL OF SEVERE REMAINS ACROSS THE AREA. WILL PROBABLY BE AFTER 8 PM BEFORE CONVECTION MOVES INTO NORTHWEST GEORGIA AND MOSTLY AFTER MIDNIGHT BEFORE REACHING ATLANTA VICINITY. LARGE HAIL AND ISOLATED TORNADOES MAIN THREAT. IN ADDITION RAINFALL AMOUNTS OF 1 TO 3 INCHES POSSIBLE IN NORTH GEORGIA THEREFORE SOME LOCALIZED FLOODING OF SMALL STREAMS POSSIBLE. SHOWERS AND THUNDERSTORMS WILL CONTINUE MOST OF SATURDAY WITH BEST CHANCE OF SEVERE SHIFTING MORE TO SOUTHERN PART OF CWA. LOW PRESSURE SYSTEM EXPECTED TO MOVE TO COAST BY SATURDAY EVENING WITH NOTICEABLE DRYING AND CLEARING SKIES SATURDAY NIGHT AND SUNDAY. .LONG TERM...(MONDAY THROUGH FRIDAY) AFTER AN ACTIVE START TO THE FORECAST PERIOD AND FAIRLY QUITE WEATHER PATTERN IS EXPECTED FOR THE REST OF THE WEEK. A LARGE HIGH PRESSURE SYSTEM MOVES INTO THE OHIO VALLEY SUNDAY AND TO THE MID ATLANTIC REGION MONDAY. THIS HIGH THE RIDGES ACROSS THE SOUTHEAST THROUGH MUCH OF THE WEEK WITH A DRY STABLE ATMOSPHERE WITH NEAR SEASONAL TEMPERATURES. && .AVIATION... NAM APPEARS TO BE HANDLING THE CURRENT SITUATION THE BEST. THIS BRINGS THE MAIN AREA OF CONVECTION INTO EXTREME NORTH GA AND THEN HOLDS IT THERE KEEPING THE CONVECTION OUT OF THE TAF SITES UNTIL 12Z...THEN BEGINS SINKING IT SOUTH. WILL LIKELY DELAY THE ONSET TO AFTER 10Z IN ALL TAFS AND CONTINUE WITH THUNDER...ESPECIALLY AFTER 18Z SAT. WORKSTATION ETA PICKING UP ON THE STRATO CU ALONG THE GULF COAST AND ADVECTS THAT INTO CSG/MCN BETWEEN 03Z AND 06Z...AND INTO ATL/AHN BETWEEN 06Z AND 09Z. HEIGHTS AS PROGGED BY METATL ARE RUNNING AROUND 2500 FEET AT THE ONSET...THEN DROPPING BELOW 1000 FT BY 12Z. THIS APPEARS REASONABLE...CURRENT TAFS ARE GOING ALONG WITH THIS AND WILL CONTINUE WITH THIS THINKING. COLD FRONT REMAINS TO THE WEST AND THEREFORE WINDS WILL REMAIN WEST TO SOUTHWEST. WILL ALSO CONTINUE WITH GUSTS THROUGH 00Z SUN AS H8 WINDS HOLDING IN THE 35 TO 40 KT RANGE. && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 62 70 44 67 / 80 70 5 5 ATHENS 59 70 44 70 / 80 60 20 5 GAINESVILLE 59 69 43 66 / 80 70 10 5 ROME 60 70 39 71 / 90 70 10 5 COLUMBUS 65 74 49 74 / 60 70 10 5 MACON 63 74 49 71 / 60 70 20 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 15
Hazardous weather outlook, Apr 7, 6:15 PM EDT, 9 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 615 PM EDT FRI APR 7 2006 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-081000- DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON- SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP- MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON- GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS- WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY- MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER- SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER- MONTGOMERY-TOOMBS- 615 PM EDT FRI APR 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT SCATTERED SEVERE THUNDERSTORMS POSSIBLE TONIGHT ACROSS NORTH GEORGIA. .SYNOPSIS... STRONG LOW PRESSURE WILL REMAIN TO THE WEST OF GEORGIA KEEPING THE REGION IN A WARM MOIST FLOW OF AIR. .PRIMARY HAZARDS... THE PRIMARY HAZARD WITH THE THUNDERSTORMS WILL BE LARGE HAIL...DAMAGING WINDS...CLOUD TO GROUND LIGHTNING AND ISOLATED TORNADOES. .DISCUSSION... MOISTURE WILL CONTINUE TO INCREASE OVER GEORGIA THIS EVENING. A LARGE AREA OF SHOWERS AND THUNDERSTORMS OVER MISSISSIPPI AND TENNESSEE WILL DRIFT SLOWLY TOWARD NORTH GEORGIA. AS THE THUNDERSTORMS DRIFT INTO NORTH GEORGIA THEY WILL BE ENCOUNTERING SLIGHTLY MORE STABLE AIR WITH CAPES RUNNING FROM 600 TO 1200 AND LIFTED INDICES OF MINUS 2 TO MINUS 4. WHILE THESE VALUES ARE NOT EXCESSIVE...THEY ARE SUFFICIENT TO PRODUCE SCATTERED SEVERE THUNDERSTORMS...MAINLY NORTH OF A LINE FROM CARROLLTON...TO ALPHARETTA...TO CLEVELAND. THE THUNDERSTORMS WILL MOVE INTO EXTREME NORTHWEST GEORGIA AFTER 10 PM...AND ACROSS THE NORTHEAST MOUNTAINS AND INTO THE NORTHERN SUBURBS OF ATLANTA TOWARD DAYBREAK SATURDAY MORNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE A CHANCE FOR THUNDERSTORMS SATURDAY...WITH ISOLATED SEVERE STORMS POSSIBLE SATURDAY MORNING. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED FOR THE REST OF THE PERIOD AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGERS SHOULD BE PREPARED FOR ACTIVATION TONIGHT. STAY ALERT FOR POSSIBLE WATCHES...WARNINGS AND STATEMENTS THAT MAY BE ISSUED.
In the hours before
Local storm report, Apr 8, 1:57 AM EDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
157 AM EDT SAT APR 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 AM HAIL FORT OGLETHORPE 34.92N 85.25W
04/08/2006 E0.75 INCH CATOOSA GA AMATEUR RADIO
0120 AM HAIL RINGGOLD 34.92N 85.11W
04/08/2006 E0.88 INCH CATOOSA GA PUBLIC
DIME TO QUARTER SIZE HAIL.
0128 AM HAIL VARNELL 34.90N 84.97W
04/08/2006 E0.88 INCH WHITFIELD GA PUBLIC
0138 AM HAIL TRENTON 34.87N 85.51W
04/08/2006 E1.00 INCH DADE GA EMERGENCY MNGR
&&
G.BIRDOWSpecial weather statement, Apr 8, 1:58 AM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 158 AM EDT SAT APR 8 2006 GAZ011-080630- 158 AM EDT SAT APR 8 2006 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING...SMALL HAIL AND 40 TO 45 MPH WINDS IN CHATTOOGA COUNTY UNTIL 230 AM EDT... AT 158 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES WEST OF MENLO...MOVING EAST AT 45 MPH. THIS STORM IS CAPABLE OF PRODUCING PEA-SIZED HAIL AND WIND GUSTS UP TO 45 MPH. REMEMBER...A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Local storm report, Apr 8, 2:18 AM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
218 AM EDT SAT APR 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0119 AM HAIL ROCK SPRING 34.82N 85.24W
04/08/2006 E0.88 INCH WALKER GA EMERGENCY MNGR
0150 AM HAIL DALTON 34.77N 84.98W
04/08/2006 E1.00 INCH WHITFIELD GA PUBLIC
&&
GBIRDOWSpecial weather statement, Apr 8, 2:38 AM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 238 AM EDT SAT APR 8 2006 GAZ008-009-080730- 238 AM EDT SAT APR 8 2006 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND 40 TO 50 MPH WINDS IN UNION AND TOWNS COUNTIES UNTIL 330 AM EDT... AT 234 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF LEWNER...MOVING EAST AT 60 MPH. THIS STORM IS WEAKENING AS IT MOVES EAST...BUT IS STILL CAPABLE OF PRODUCING PEA-SIZED HAIL AND WINDS GUSTING TO 50 MPH. A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Apr 8, 3:33 AM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 333 AM EDT SAT APR 8 2006 GAZ009-080800- 333 AM EDT SAT APR 8 2006 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING...PEA-SIZE HAIL AND 40 TO 50 MPH WINDS IN TOWNS COUNTY UNTIL 400 AM EDT... ...SIGNIFICANT WEATHER ALERT FOR IN TOWNS COUNTY UNTIL 400 AM EDT... AT 333 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES SOUTH OF YOUNG HARRIS...MOVING EAST AT 50 MPH. SMALL HAIL AND WIND GUSTS TO NEAR 50 MPH ARE LIKELY AS THIS STORM MOVES ACROSS CENTRAL AND SOUTHERN TOWNS COUNTY. A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Apr 8, 3:37 AM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 337 AM EDT SAT APR 8 2006 GAZ016-080745- 337 AM EDT SAT APR 8 2006 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING...PEA-SIZE HAIL AND 40 TO 50 MPH WINDS IN WHITE COUNTY UNTIL 345 AM EDT... ...SIGNIFICANT WEATHER ALERT FOR IN WHITE COUNTY UNTIL 345 AM EDT... AT 337 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES WEST OF ROBERTSTOWN...MOVING EAST AT 50 MPH. SMALL HAIL AND WIND GUSTS TO NEAR 50 MPH ARE LIKELY AS THIS STORM MOVES ACROSS NORTHERN WHITE COUNTY. A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 12:30 AM EDT | Severe Thunderstorm Warning | FFC | Dade | 45 min |
| Apr 8, 12:53 AM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Walker | 37 min |
| Apr 8, 1:08 AM EDT | Severe Thunderstorm Warning | FFC | Dade, Walker | 37 min |
| Apr 8, 1:13 AM EDT | Severe Thunderstorm Warning | FFC | Murray, Whitfield | 47 min |
| Apr 8, 1:58 AM EDT | Severe Thunderstorm Warning | FFC | Murray, Whitfield | 32 min |
| Apr 8, 2:11 AM EDT | Severe Thunderstorm Warning | FFC | Fannin, Gilmer | 34 min |
| Apr 8, 2:23 AM EDT | Severe Thunderstorm Warning | FFC | Floyd, Gordon | 37 min |
| Apr 8, 2:45 AM EDT | Tornado Warning | FFC | Gordon | 15 min |
| Apr 8, 2:48 AM EDT | Tornado Warning | FFC | Gilmer, Pickens | 27 min |
| Apr 8, 3:12 AM EDT | Severe Thunderstorm Warning | FFC | Floyd, Polk | 33 min |
| Apr 8, 3:14 AM EDT | Severe Thunderstorm Warning | FFC | Fannin, Lumpkin, Union | 31 min |
| Apr 8, 3:17 AM EDT | Severe Thunderstorm Warning | FFC | Bartow | 43 min |
| Apr 8, 3:25 AM EDT | Severe Thunderstorm Warning | FFC | Haralson | 35 min |
| Apr 8, 3:28 AM EDT | Tornado Warning | FFC | Paulding, Polk | 32 min |
| Apr 8, 3:49 AM EDT | Tornado Warning | FFC | Bartow, Cherokee | 26 min |
| Apr 8, 4:03 AM EDT | Tornado Warning | FFC | Cobb, Fulton | 27 min |
| Apr 8, 4:06 AM EDT | Severe Thunderstorm Warning | FFC | Dawson, Forsyth, Pickens | 24 min |
| Apr 8, 4:15 AM EDT | Severe Thunderstorm Warning | FFC | Gwinnett | 45 min |
| Apr 8, 4:21 AM EDT | Severe Thunderstorm Warning | FFC | Hall, Lumpkin | 39 min |
| Apr 8, 4:39 AM EDT | Severe Thunderstorm Warning | FFC | Banks, Jackson | 51 min |
| Apr 8, 4:42 AM EDT | Severe Thunderstorm Warning | FFC | Barrow, Walton | 33 min |
| Apr 8, 9:33 AM EDT | Flash Flood Warning | FFC | Harris | 3 hr |
| Apr 8, 11:10 AM EDT | Flash Flood Warning | FFC | Muscogee | 3 hr |
| Apr 8, 12:26 PM EDT | Severe Thunderstorm Warning | FFC | Marion, Schley, Sumter, Webster | 34 min |
| Apr 8, 12:59 PM EDT | Severe Thunderstorm Warning | FFC | Dooly, Macon, Sumter | 31 min |
| Apr 8, 1:34 PM EDT | Severe Thunderstorm Warning | FFC | Pulaski, Wilcox | 26 min |
| Apr 8, 1:54 PM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Dodge | 36 min |
| Apr 8, 2:16 PM EDT | Severe Thunderstorm Warning | FFC | Laurens, Telfair | 29 min |
| Apr 8, 2:21 PM EDT | Severe Thunderstorm Warning | FFC | Wheeler | 24 min |
| Apr 8, 2:33 PM EDT | Severe Thunderstorm Warning | FFC | Montgomery | 27 min |
| Apr 8, 2:47 PM EDT | Tornado Warning | FFC | Montgomery, Wheeler | 28 min |
| Apr 8, 2:51 PM EDT | Severe Thunderstorm Warning | FFC | Toombs | 24 min |
| Apr 8, 2:58 PM EDT | Tornado Warning | FFC | Toombs | 32 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.